Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Approximation by rational functions


Author: Ronald A. DeVore
Journal: Proc. Amer. Math. Soc. 98 (1986), 601-604
MSC: Primary 41A20; Secondary 41A25, 41A63, 42B25
DOI: https://doi.org/10.1090/S0002-9939-1986-0861758-3
MathSciNet review: 861758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Making use of the Hardy-Littlewood maximal function, we give a new proof of the following theorem of Pekarski: If $ f'$ is in $ L\log L$ on a finite interval, then $ f$ can be approximated in the uniform norm by rational functions of degree $ n$ to an error $ O(1/n)$ on that interval.


References [Enhancements On Off] (What's this?)

  • [1] C. Bennett and R. Sharpley, Weak type inequalities for $ {H_p}$ and BMO, Harmonic Analysis in Euclidean Spaces, Proc. Sympos. Pure Math., vol. 35, Amer. Math. Soc., Providence, R.I., 1979, pp. 201-229. MR 545259 (80j:46044)
  • [2] R. DeVore, Maximal functions and their application to rational approximation, Approximation Theory, CMS Conf. Proc., vol. 3, Amer. Math Soc., Providence, R.I., 1983, pp. 143-155. MR 729327 (85g:41022)
  • [3] D. J. Neweman, Rational approximation to $ \vert x\vert$, Michigan Math. J. 11 (1964), 11-14.
  • [4] A. A. Pekarski, Rational approximation of absolutely continuous functions with derivatives in an Orlicz space, Math. Sb. 45 (1983), 121-137.
  • [5] V. Popov, On the connection between rational uniform approximation and polynomial $ {L_p}$ approximation of functions, Quantitative Approximation, Academic Press, New York, 1980, pp. 119-129. MR 588187 (81j:41025)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A20, 41A25, 41A63, 42B25

Retrieve articles in all journals with MSC: 41A20, 41A25, 41A63, 42B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0861758-3
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society